1 doctor weighed in:

Woman 55 having excessive bleeding during period, any cause for alarm? On the pill. Started period 5 days before cycle of pills ended. Usually goes heavy 2-3 days and then done by 5th day. This time heavy 5 days tapered off, now heavy 3 days again. St

1 doctor weighed in
Dr. Mary Engrav
Emergency Medicine

In brief: That

That is abnormal.
Please be sure your pap smear is up to date and you may need an endometrial biopsy. I am concerned also that you are 55 and still on the pill, please ask your doctor because oral contraception increases cardiovascular risk after age 50. You could have fibroids causing your bleeding as well, your doctor can usually feel those on examination. Please see your gynecologist for a complete evaluation.

In brief: That

That is abnormal.
Please be sure your pap smear is up to date and you may need an endometrial biopsy. I am concerned also that you are 55 and still on the pill, please ask your doctor because oral contraception increases cardiovascular risk after age 50. You could have fibroids causing your bleeding as well, your doctor can usually feel those on examination. Please see your gynecologist for a complete evaluation.
Dr. Mary Engrav
Dr. Mary Engrav
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
34 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors